Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 9, 2016, 8:56 PM CST for Delta County, Hopkins County, Texas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 8:56 PM CST (02:56 UTC)
- Expired
- Mar 10, 2016, 8:56 PM CST
- In force
- 24 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delta County, TX, Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Sulphur River near Cooper (COPT2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
642
WGUS44 KFWD 100256
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST WED MAR 9 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-101456-
/O.NEW.KFWD.FL.W.0028.160310T0256Z-000000T0000Z/
/COPT2.1.ER.160310T0242Z.160310T0600Z.000000T0000Z.NO/
856 PM CST WED MAR 9 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The South Sulphur River Near Cooper.
* until further notice...Or until the warning is cancelled.
* At 0815 PM Wednesday the stage was 15.93 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Wednesday
evening and continue to rise to a crest near 16 feet by Thursday
after midnight.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
will begin to flood. Minor flooding will occur to farm and ranch
land adjacent to the river.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$1 follow-up statement
693
WGUS84 KFWD 101327
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CST THU MAR 10 2016
...The Flood Warning is cancelled for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-101357-
/O.CAN.KFWD.FL.W.0028.000000T0000Z-160310T1327Z/
/COPT2.1.ER.160310T0228Z.160310T0430Z.160310T0639Z.NO/
727 AM CST THU MAR 10 2016
The Flood Warning is cancelled for
The South Sulphur River Near Cooper.
* At 0715 AM Thursday the stage was 14.29 feet.
* Flood stage is 16 feet.
* Fell below flood stage at 1 AM Thursday.
* Forecast...The river will continue to fall to near 13 feet by
Friday morning.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:48 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 9, 5:48 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CST WED MAR 9 2016 .AVIATION... /00Z TAFS/ KACT...CIGS MAY BRIEFLY LIFT BETWEEN 010-015 AT TIMES BUT FOR THE MOST PART IFR CIGS BETWEEN 005-009 WILL PREVAIL. ANOTHER ROUND OF LIGHT TO MODERATE RAIN WITH VCTS WILL OCCUR BETWEEN 05-15Z TONIGHT AND THURSDAY MORNING. NORTH WINDS WILL PREVAIL THROUGH THE PERIOD...INCREASING TO 14-18 KTS OVERNIGHT WITH HIGHER GUSTS. METROPLEX AIRPORTS...MVFR CIGS BETWEEN 1-2 KFT ARE EXPECTED TO PREVAIL THROUGH THE EVENING HOURS. THERE MAY BE A BRIEF PERIOD THIS EVENING WHERE CIGS IMPROVE TO AROUND 3 KFT BUT CONFIDENCE IS LOW IN THIS POTENTIAL WITH THE STEADY STREAM OF MOISTURE ACROSS THE REGION. AS LIGHT TO MODERATE RAIN RETURNS ACROSS THE METROPLEX OVERNIGHT AROUND 09Z...CIGS ARE EXPECTED TO LOWER TO IFR FOR SEVERAL HOURS. AS THE RAIN MOVES OUT AROUND 16Z AND NORTH AND NORTH- NORTHEAST WINDS INCREASE TO 14-18 KTS WITH HIGHER GUSTS...THINK CIGS WILL INCREASE TO JUST ABOVE 1 KFT. HOWEVER...IT IS POSSIBLE THEY REMAIN IFR ALL DAY ON THURSDAY. JLDUNN && .PREV DISCUSSION... /ISSUED 346 PM CST WED MAR 9 2016/ AT THE RISK OF GREAT UNDERSTATEMENT...THE REMARKABLY DEEP UPPER LOW OVER NORTHERN MEXICO WILL REMAIN THE PRIMARY INFLUENCE ON NORTH CENTRAL TEXAS'S WEATHER SITUATION THROUGH AT LEAST FRIDAY NIGHT. WHAT'S LESS CERTAIN IS THE DEGREE OF ADDITIONAL FLASH FLOODING THREAT THAT THIS SYSTEM WILL POSE BEFORE IT DEPARTS OUR AREA. REGARDLESS...WATER THAT'S ALREADY ON THE GROUND (AND IN THE RIVERS) WILL IMPACT MUCH OF NORTH TEXAS INTO THE WEEKEND. THE ECMWF...GFS AND NAM ARE IN GOOD AGREEMENT IN MOVING THE MEXICO LOW NORTHEASTWARD TO NEAR DFW BY MIDDAY SATURDAY. UNTIL ITS ARRIVAL...MOST OF NORTH CENTRAL TEXAS...ESPECIALLY ALONG/EAST OF I-35...WILL REMAIN IN A FAVORABLE FRONT LEFT QUADRANT POSITION RELATIVE TO THE ADVANCING LOW. THE RESULTANT UPWARD VERTICAL MOTION/DIVERGENCE AND FAVORABLE MOISTURE FLUX WILL ENSURE ADDITIONAL SHOWER ACTIVITY FOR THE EASTERN 2/3RDS OF THE AREA...AND THE HIGH POPS IN THE LATEST FORECAST REFLECT THAT. THE QUESTION OF ADDITIONAL FLASH FLOODING REMAINS UNCERTAIN. FOR THE MOST PART...BELIEVE THE GREATEST THREAT HAS SHIFTED EAST (AND SOUTHEAST) OF THE FORECAST AREA NOW. IN PARTICULAR...THERE'S REASONABLE CONFIDENCE THAT CONVECTION LATE THIS EVENING ALONG THE UPPER TX COAST WILL INTERCEPT MUCH OF THE RICH INFLOW THAT WOULD OTHERWISE BE DESTINED FOR OUR EASTERN COUNTIES. THIS SEEMS TO BE SUPPORTED BY THE 12Z TTU WRF AND HRRR. AS SUCH...THE THREAT OF FLASH FLOODING TONIGHT/THURS...WHILE NOT ZERO...IS PROBABLY RELATIVELY SMALL. AS A RESULT...WE'LL ALLOW THE ONGOING FLASH FLOOD WATCH TO EXPIRE ON SCHEDULE AT 6 PM THIS EVENING. ON THE OTHER HAND...THERE IS CONCERN ABOUT THE INCREASE IN PWS AND LOW LEVEL THETA-E ADVECTION THURS NIGHT INTO FRIDAY MORNING AS THE LOW BEGINS TO EJECT NORTHWARD INTO SOUTH CENTRAL TX. GIVEN THAT THESE NOCTURNAL SITUATIONS OFTEN PRODUCE THE BIGGEST FLOODING PROBLEM...WE'LL DEFINITELY NEED TO WATCHFUL FOR A FINAL ROUND OF IMPACTS THROUGH FRIDAY MORNING...BEFORE THE BULK OF THE MOISTURE AND LIFT BEGINS TO RECEDE TO OUR NORTHEAST. ON THE SEVERE WEATHER FRONT...THE PICTURE IS EQUALLY UNCERTAIN. WHILE THERE ISN'T AN OVERABUNDANCE OF INSTABILITY THROUGH FRIDAY...THERE IS A DECENT AMOUNT OF SHEAR...AND THIS COULD CERTAINLY SUFFICE TO ORGANIZE SOME SMALL YET POTENT ROTATING STORMS. OUR MAIN CONCERN WOULD BE LARGE HAIL - PARTICULARLY EAST OF I35...AND WE'LL NEED TO KEEP AN EYE ON THIS ALBEIT SMALL THREAT AS WELL. WE'LL HOLD ONTO A SMALL POP FOR RESIDUAL SHOWERS THROUGH SATURDAY...BUT WE SHOULD SEE A GRADUAL DECREASE IN CLOUDCOVER FROM TOMORROW THROUGH SATURDAY. SUNDAY INTO TUESDAY LOOK GREAT...WITH ANOTHER WEAK SYSTEM OFFERING SOME MINOR PRECIPITATION CHANCES BY THE MIDDLE OF NEXT WEEK. BRADSHAW && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 65 56 67 55 / 60 50 70 60 50 WACO, TX 56 66 56 69 53 / 60 70 70 60 40 PARIS, TX 58 67 57 66 54 / 70 70 60 60 50 DENTON, TX 55 64 55 65 53 / 50 50 60 60 50 MCKINNEY, TX 57 65 56 66 54 / 60 50 60 60 50 DALLAS, TX 57 66 56 68 56 / 60 60 70 60 50 TERRELL, TX 58 68 58 68 55 / 70 70 70 60 50 CORSICANA, TX 59 69 59 69 55 / 70 70 70 60 40 TEMPLE, TX 58 67 56 69 53 / 60 70 70 60 40 MINERAL WELLS, TX 54 65 54 64 51 / 40 50 60 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ095-105>107- 121>123-135-146>148-160>162-174-175. && 82/79
Hazardous weather outlook, Mar 9, 6:00 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CST WED MAR 9 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 600 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT SOUTHEAST OF A LINE FROM BONHAM...TO DALLAS-FORT WORTH...TO LAMPASAS. SOME STORMS MAY CONTAIN MODERATE RAINFALL...ESPECIALLY SOUTHEAST OF A LINE FROM SULPHUR SPRINGS...TO CORSICANA...TO CAMERON...WHERE ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE HALF INCH AND ONE INCH WILL BE POSSIBLE. THIS ADDITIONAL RAIN MAY AGGRAVATE ONGOING FLOODING ISSUES ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR THURSDAY THROUGH FRIDAY NIGHT AS AN UPPER LEVEL LOW SLOWLY MOVES TOWARD AND ACROSS THE AREA. A WARM FRONT WILL MOVE INTO AREAS EAST OF I-35 AND SOUTH OF I-20 LATE THURSDAY INTO FRIDAY. ATMOSPHERIC CONDITIONS AND SHEAR PROFILES WOULD BECOME FAVORABLE FOR THUNDERSTORM ROTATION IN THE VICINITY OF THE WARM FRONT. IF INSTABILITY CAN MATERIALIZE...THERE IS A POTENTIAL FOR SEVERE STORMS. CONFIDENCE IS LOW AT THIS TIME ON HOW FAR NORTH THE WARM FRONT WILL PROGRESS. OTHERWISE...A FEW STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE ON FRIDAY AND FRIDAY NIGHT. A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BRIDGEPORT... GRANBURY...TEMPLE LINE ON SATURDAY...THEN NORTHEAST OF A LINE FROM SHERMAN TO CANTON ON SUNDAY. SMALL HAIL MAY BE POSSIBLE WITH ANY STRONGER THUNDERSTORMS. THUNDERSTORM CHANCES WILL RETURN LATE TUESDAY THROUGH THURSDAY MORNING. IT IS TOO EARLY TO ASSESS SEVERE WEATHER POTENTIAL AT THIS TIME WITH THE NEXT WEEK SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:54 PM CST | Areal Flood Warning | FWD | Limestone | 12 hr |
| Mar 9, 8:50 PM CST | River Flood Warning | FWD | Ellis, Kaufman | 68 hr |
| Mar 10, 3:18 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon, Robertson | 6 hr |
| Mar 10, 3:34 PM CST | River Flood Warning | FWD | Delta, Hopkins | 28 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.